| Catalog Number |
RBY2C2457 |
| Medical Device Problem Codes |
Detachment Of Device Component (1104); Inadequacy of Device Shape and/or Size (1583); Device Handling Problem (3265)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/10/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, while attempting to deploy a ruby coil into the target vessel using a lantern delivery microcatheter (lantern), the physician determined that the ruby coil was the wrong size and removed it intact.While re-sheathing the ruby coil, the hospital technologist pulled too hard and the ruby coil detached from its pusher assembly.The procedure was completed using a new ruby coil and the same lantern.There was no report of an adverse effect to the patient.